Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 31, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Sep 3, 2022, 8:19 AM EDT for Lumpkin County, Union County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 8:19 AM EDT (12:19 UTC)
- Expired
- Sep 3, 2022, 11:48 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lumpkin County, GA, Union County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WGUS52 KFFC 031219
FFWFFC
GAC187-291-031830-
/O.NEW.KFFC.FF.W.0031.220903T1219Z-220903T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
819 AM EDT Sat Sep 3 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Central Lumpkin County in north central Georgia...
Southwestern Union County in north central Georgia...
* Until 230 PM EDT Saturday.
* At 819 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dahlonega, Suches, Gooch Mountain Shelter, Gaddistown, Woods Hole
Shelter, Porter Springs, Blood Mountain Shelter, Camp Merrill,
Hawk Mountain Shelter, Vogel State Park and Owltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3473 8410 3473 8409 3474 8409 3484 8407
3482 8390 3455 8397 3459 8418
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
310
WGUS72 KFFC 031548
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1148 AM EDT Sat Sep 3 2022
GAC187-291-031558-
/O.CAN.KFFC.FF.W.0031.000000T0000Z-220903T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lumpkin GA-Union GA-
1148 AM EDT Sat Sep 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LUMPKIN AND
SOUTHWESTERN UNION COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3473 8410 3473 8409 3474 8409 3484 8407
3482 8390 3455 8397 3459 8418
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 7:31 AM EDT, 48 minutes earlier.
Area forecast discussion, Sep 3, 7:31 AM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 AM EDT Sat Sep 3 2022 .PREV DISCUSSION... /Issued 411 AM EDT Sat Sep 3 2022/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Sunday/... 500mb analysis shows a weak mid level low pressure system still across far SE GA. This low is expected to fill and weaken later today as a longwave trough approaches from the west. At the surface, a weak frontal boundary remains stationary across portions of central GA. 500mb longwave trough currently west of the Mississippi River will shear out (sw to ne) through Saturday and never really makes it to the CWA. The main energy associated with this trough remains well to the north and east. The surface front will remain stationary through Saturday. Models are spinning up a wave of low pressure along the boundary later tonight into Sunday which moves east across the CWA through the period. This wave and approaching trough will provide enough broad scale lift for more widespread precipitation on Sunday. For today, isolated to numerous afternoon and evening showers and thunderstorms will prevail. Severe weather is not anticipated for today or Sunday, but a few strong storms will be possible...especially where clouds break and surface instability increases. Locally heavy rainfall will also be likely. NListemaa LONG TERM /Sunday Night through Friday/... A bit more agreement in the long term when compared to last night in the operational models, but ensemble spread still highlights challenges in correctly handling the evolution of the upper level pattern. The current upper level low to the west will continue to slowly meander to the northeast through Sunday night into Monday. The upper level portion of this will mostly stall keeping the area under the influence of southwesterly flow aloft over the coming days. Sharp shortwave is expected to dive into the southern US from the northern Great Plains going into Tuesday as a result of several Rossby wave breaks, and this is once again where things get uncertain. How this interacts and merges with the upper level low/weakness to the NW of the CWA will be important, and may be the difference between a washout and not much on the backside of the week. Forecast PWATs are still quite high Sunday into Monday, and with favorable upper level pattern still in place bringing moisture and some isentropic lift across the area, rain is on the menu. Honestly may not see much in the way of thunder, though won't rule it out, but these are going to be more tropical in nature given very high PWATs and warm temps aloft. Will need to keep an eye on flooding potential, especially across far north GA, where current forecast QPF certainly does not represent the higher end of the possible QPF ensemble spread. Tropical airmass means more efficient warm rain processes and the potential for higher rainfall rates. Going forward, while things get a bit messier in the forecast, signal is beginning to lean towards keeping the CWA on the tropical side of the moisture axis - but do want to emphasize that there is a still a contingent of the ensembles that don't, as shown by WPC cluster analysis, which would dry us out few at least a day or two. But, if we stay on the moist side of things, expect afternoon showers and storms to continue unabated Tuesday into Wednesday and beyond. Lusk && .AVIATION... 12Z Update... Some patchy sct IFR around the northern terminal sites this morning, but think the prevailing conditions will be sct MVFR with bkn/ovc mid and high clouds. For the afternoon, bkn cu with ovc high clouds. IFR likely again overnight. Convective timing remains challenging and didn't make any changes to the tempo group at this time. Winds will remain out of the east. //ATL Confidence...12Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 84 70 83 69 / 50 40 60 60 Atlanta 83 71 81 70 / 70 40 70 60 Blairsville 78 66 77 65 / 50 50 70 70 Cartersville 84 71 82 70 / 70 40 80 70 Columbus 87 72 85 71 / 70 40 80 50 Gainesville 82 70 80 69 / 50 40 70 60 Macon 87 72 85 71 / 70 40 60 50 Rome 86 72 82 71 / 70 50 80 70 Peachtree City 85 70 82 70 / 70 40 70 60 Vidalia 87 71 87 71 / 70 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...NListemaa
Hazardous weather outlook, Sep 3, 4:58 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 458 AM EDT Sat Sep 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 458 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will be possible this afternoon and evening. Thunderstorms are expected to remain below severe limits, but an isolated strong thunderstorm cannot be ruled out. Primary hazards will be heavy rainfall, frequent lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible area-wide from Sunday through Thursday. A few storms could become strong each day with frequent lightning, locally heavy rainfall, and gusty winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.